Alert archive / Arizona / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 26, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 12, 2008, 12:04 PM MST for Pima County, Arizona. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2008, 12:04 PM MST (19:04 UTC)
- Expired
- Jul 12, 2008, 12:30 PM MST
- In force
- 26 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 132 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 579 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 121904 SVRTWC AZC019-121930- /O.NEW.KTWC.SV.W.0026.080712T1904Z-080712T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1204 PM MST SAT JUL 12 2008 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 1230 PM MST * AT 1157 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAN LUIS...OR 14 MILES NORTHWEST OF SELLS...AND MOVING EAST AT 4 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SAN LUIS AND NOLIC BY 1230 PM MST... LAT...LON 3198 11208 3218 11213 3217 11194 3198 11186 TIME...MOT...LOC 1903Z 264DEG 3KT 3208 11202 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000
WWUS55 KTWC 121919
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1219 PM MST SAT JUL 12 2008
AZC019-121930-
/O.CON.KTWC.SV.W.0026.000000T0000Z-080712T1930Z/
PIMA AZ-
1219 PM MST SAT JUL 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM MST
FOR CENTRAL PIMA COUNTY...
AT 1214 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAN LUIS...OR 14 MILES
NORTHWEST OF SELLS...MOVING EAST AT 3 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SAN LUIS AND NOLIC BY 1230 PM MST...
LAT...LON 3198 11208 3200 11209 3203 11209 3204 11210
3206 11210 3209 11211 3218 11213 3217 11194
3198 11186
TIME...MOT...LOC 1919Z 264DEG 3KT 3208 11200
$$
WEATHER.GOV/TUCSON000
WWUS55 KTWC 121930
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1230 PM MST SAT JUL 12 2008
AZC019-121939-
/O.EXP.KTWC.SV.W.0026.000000T0000Z-080712T1930Z/
PIMA AZ-
1229 PM MST SAT JUL 12 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PIMA COUNTY WILL
EXPIRE AT 1230 PM MST...
DOPPLER RADAR INDICATED THAT THE STORMS HAD WEAKENED BELOW SEVERE
LIMITS. HOWEVER...EXPECT PERIODS OF HEAVY RAIN FROM THESE STORMS
THROUGH 1245 PM MST.
LAT...LON 3198 11208 3200 11209 3203 11209 3204 11210
3206 11210 3209 11211 3218 11213 3217 11194
3198 11186
TIME...MOT...LOC 1929Z 264DEG 3KT 3208 11199
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 9:20 AM MST, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 12, 9:20 AM MST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 920 AM MST SAT JUL 12 2008 .SYNOPSIS...A LOW PRESSURE SYSTEM NEAR WESTERN ARIZONA WILL WEAKEN AND LIFT NORTH THIS WEEKEND. IT WILL CONTINUE TO POSE A THREAT FOR LOCALIZED HEAVY RAINFALL THROUGH SUNDAY AS HIGH TEMPERATURES REMAIN BELOW NORMAL DUE TO CONSIDERABLE CLOUDINESS AND WIDESPREAD SHOWERS. A MORE TYPICAL JULY MONSOON PATTERN IS EXPECTED MUCH OF NEXT WEEK WITH A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS AND WARMER TEMPERATURES. && .DISCUSSION...PLENTY UNSTABLE WITH PROXIMITY OF LOW AND UPPER LEVEL DIFFLUENT PATTERN OVERHEAD. PLENTY OF MOISTURE AS WELL WITH PRECIPITABLE WATER STILL HANGING IN THE 1.75 INCHES RANGE AND SURFACE DEWPTS IN THE MID TO UPPER 60S. ONLY TAKING A COUPLE OF HOURS OF HEATING TO ENHANCE CONVECTION THIS MORNING. VERY WEAK FLOW...MAIN CONCERN IS ONCE AGAIN HEAVY RAINFALL AND POTENTIAL LOCALIZED FLOODING PROBLEMS. COVERAGE SHOULD END UP HEAVY SCATTERED TO LOW END NUMEROUS. TWEAKING CURRENT FORECAST UP A BIT FOR THAT. OTHERWISE LOW FILLS THEN SHEARS OUT OVER THE NEXT 36 HOURS AND FLOW PICKS UP ONCE AGAIN FROM THE SOUTH AS HIGH CENTER WOBBLES AND RECONSOLIDATES EAST. NORMAL TO HEAVY SUMMER THUNDERSTORM SEASON ACTIVITY WILL CONTINUE WELL INTO THE NEW WEEK...WE LOOSE THE INFLUENCE OF THE LOW BUT NICE H7 THETA E RIDGE WRAPS AROUND THE NEW HIGH POSITION RIGHT INTO SOUTHEAST ARIZONA. PROBABLY KNOCK THE 60 PERCENT COVERAGE BACK TO THE 30 TO 50 PERCENT RANGE. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SUNDAY...MAINLY DURING THE AFTERNOON AND EARLY NIGHTTIME HOURS. CLOUD DECKS WILL GENERALLY BE 5-7KFT AGL...WITH LOWER CEILINGS IN HEAVY RAIN. VISIBILITIES AT TIMES WITH THE STRONGEST STORMS AS LOW AS 1 MILE OBSCURING MOUNTAINS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...AMPLE MOISTURE IN COMBINATION WITH DAYTIME HEATING WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS INTO NEXT WEEK. WITH MORE SHOWER ACTIVITY DAYTIME HIGH TEMPERATURES THIS WEEKEND WILL REMAIN BELOW NORMAL...WITH SOME WARMING TO NEAR NORMAL TEMPERATURES BY THE MIDDLE OF THE UPCOMING WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 11, 11:02 PM MST, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1102 PM MST FRI JUL 11 2008 AZZ019-029>035-120715- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1102 PM MST FRI JUL 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 5:43 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Greenlee, Pima, Santa Cruz | 107 min |
| Jul 11, 7:14 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Jul 11, 7:33 PM MST | Areal Flood Advisory | TWC | Pima | 75 min |
| Jul 11, 8:39 PM MST | Flash Flood Warning | TWC | Pima | 111 min |
| Jul 11, 9:21 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 80 min |
| Jul 11, 10:28 PM MST | Flash Flood Warning | TWC | Pima | 92 min |
| Jul 12, 11:29 AM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 2 hr |
| Jul 12, 12:16 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 29 min |
| Jul 12, 1:02 PM MST | Severe Thunderstorm Warning | TWC | Pima | 43 min |
| Jul 12, 1:33 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 117 min |
| Jul 12, 2:25 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 24 min |
| Jul 12, 2:29 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 76 min |
| Jul 12, 4:05 PM MST | Flash Flood Warning | TWC | Cochise | 115 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.